Due to start paclitaxel weekly

Hi. I am due to start Paclitaxel weekly at the end of the month. What is anyone else's experience of side effects and when did they start - immediately or delayed?

  • Hi DillonsMum,

    Everyone's side effects vary, but for my wife the side effects started right away and were generally gastro issues and hair loss over time. 

    HTH

  • Hi there, I have weekly paclitaxel and I found that the side effects are fairly easy to cope with, I take anti sickness as soon as the nausea starts and I'll take loperamide for diarrhoea. But the side effects are few and far between. The hair loss seems to be the only constant.  Everyone is different,  I hope your side effects are manageable like mine. 

    Blush

    Lils x
  • Thank you. I think I have done too much reading and scared myself silly! I will see how it goes.

  • Yes Dr Google is very scary.  Good luck. Xx

    Lils x
  • I was ok with paclitaxol. Days 1 and 2 ok, 3 achy, day 4 anxious....day 5 swabs and bloods and off you go again! Got a bit of peripheral neuropathy in 2 toes. Good luck! 

  • Hope it works out like that. First treatment was Friday and they took best part of an hour to find a usable vein so hopefully getting a line fitted. No problems so far but think the steroids are still active. Hungry all the time and craving all the wrong things. Thanks.

  • I had the same problem with veins so had a port fitted….pleased I did.

  • Hopefully getting a hickman line fitted tomorrow but got to go for blood test first thing and then back later for procedure.. Feeling a bit light headed today as treatment was on Friday and I think the steroids are wearing off. Didn't sleep so well and a bit anxious.

  • I was on Paclitaxel weekly treatment 2 yrs ago! I found it reasonably tolerable, I did lose my hair but it did grow back ok. It was mainly mild nausea which I took anti sickness tablets!

  • Just an observation. Had the District  Nurse come to take my bloods through the new line. She commented on the fact I was wearing nail polish. Apparently it can affect the readings on the monitor they put on your finger. I mentioned it to the chemo nurse and she said that non gel polish is probably OK but they prefer you not to use gel based ones. Beware of the monitors you buy online (I got one for a reason unrelated to cancer)